zbMATH — the first resource for mathematics

Stability analysis of a discrete biological model. (English) Zbl 1342.39017
This paper discusses the local and global behavior of the discrete biological model \[ \begin{aligned} X_{n+1} & =X_ne^{\ln (\alpha)(1-Y_n)},\\ Y_{n+1} & =(\gamma\delta-1)Y_n\left(1+\frac{1}{\gamma\delta-1}-\frac{Y_n}{X_n}\right),\end{aligned} \] where \(\alpha,\gamma,\delta\) and the initial conditions \(X_0,\;Y_0\) are positive real values.
The first section is a brief literature review which includes where this discrete model comes from. In the second section “Preliminaries”, the authors give some basic definitions and some known results.
The main results of the paper are in the third section. The authors first obtain the necessary and sufficient condition about the parameters \(\alpha,\gamma,\delta\) for local asymptotic stability of the unique positive equilibrium point \((1, 1)\). Then the authors get two theorems about the global asymptotic stability of the equilibrium point \((1,1)\). Moreover, they find the rate of convergence of a solution that converges to the equilibrium point. At last, quite a few examples are given to illustrate their results.
Reviewer: Fei Xue (Hartford)

39A30 Stability theory for difference equations
39A10 Additive difference equations
92D25 Population dynamics (general)
39A12 Discrete version of topics in analysis
Full Text: DOI
[1] 1. S. Ahmad, On the nonautonomous Lotka-Volterra competition equation, Proc. Amer. Math. Soc.117 (1993) 199-204. genRefLink(16, ’S1793524516500212BIB001’, ’10.1090%252FS0002-9939-1993-1143013-3’); genRefLink(128, ’S1793524516500212BIB001’, ’A1993KG71100029’);
[2] 2. X. Tang and X. Zou, On positive periodic solutions of Lotka-Volterra competition systems with deviating arguments, Proc. Amer. Math. Soc.134 (2006) 2967-2974. genRefLink(16, ’S1793524516500212BIB002’, ’10.1090%252FS0002-9939-06-08320-1’); genRefLink(128, ’S1793524516500212BIB002’, ’000238321100023’);
[3] 3. Z. Zhou and X. Zou, Stable periodic solutions in a discrete periodic logistic equation, Appl. Math. Lett.16(2) (2003) 165-171. genRefLink(16, ’S1793524516500212BIB003’, ’10.1016%252FS0893-9659%252803%252980027-7’); genRefLink(128, ’S1793524516500212BIB003’, ’000181367800007’);
[4] 4. X. Liu, A note on the existence of periodic solution in discrete predator-prey models, Appl. Math. Model.34 (2010) 2477-2483. genRefLink(16, ’S1793524516500212BIB004’, ’10.1016%252Fj.apm.2009.11.012’); genRefLink(128, ’S1793524516500212BIB004’, ’000278432500017’); · Zbl 1195.39004
[5] 5. Y. Kuang, Global stability of Gause-type predator-prey systems, J. Math. Biol.28 (1990) 463-474. genRefLink(16, ’S1793524516500212BIB005’, ’10.1007%252FBF00178329’); genRefLink(128, ’S1793524516500212BIB005’, ’A1990DG35000006’);
[6] 6. P. Waltman, Competition Models in Population Biology (Society for Industrial and Applied Mathematics, 1983). genRefLink(16, ’S1793524516500212BIB006’, ’10.1137%252F1.9781611970258’); · Zbl 0572.92019
[7] 7. F. Brauer and C. Castillo-Chavez, Mathematical Models in Population Biology and Epidemiology (Springer, 2000). · Zbl 1302.92001
[8] 8. L. J. S. Allen, An Introduction to Mathematical Biology (Prentice Hall, 2007).
[9] 9. M. R. S. Kulenović and G. Ladas, Dynamics of Second-Order Rational Difference Equations (Chapman and Hall/CRC, 2002). · Zbl 0981.39011
[10] 10. E. Camouzis and G. Ladas, Dynamics of Third-Order Rational Difference Equations with Open Problems and Conjectures (Chapman and Hall/CRC Press, Boca Raton, 2007). genRefLink(16, ’S1793524516500212BIB010’, ’10.1201%252F9781584887669’); · Zbl 1129.39002
[11] 11. Q. Din, M. N. Qureshi and A. Q. Khan, Dynamics of a fourth-order system of rational difference equations, Adv. Differ. Equations2012 (2012) 1-15. genRefLink(16, ’S1793524516500212BIB011’, ’10.1186%252F1687-1847-2012-1’); genRefLink(128, ’S1793524516500212BIB011’, ’000300854600001’);
[12] 12. E. M. Elsayed, Solution for systems of difference equations of rational form of order two, Comput. Math. Appl.33(3) (2014) 751-765. genRefLink(16, ’S1793524516500212BIB012’, ’10.1007%252Fs40314-013-0092-9’); genRefLink(128, ’S1793524516500212BIB012’, ’000346924600015’);
[13] 13. A. Q. Khan, M. N. Qureshi and Q. Din, Global dynamics of some systems of higher-order rational difference equations, Adv. Differ. Equations2013 (2013) 354. genRefLink(16, ’S1793524516500212BIB013’, ’10.1186%252F1687-1847-2013-354’); genRefLink(128, ’S1793524516500212BIB013’, ’000328119300007’);
[14] 14. A. Q. Khan and M. N. Qureshi, Behavior of an exponential system of difference equations, Discrete Dynam. Nat. Soc.2014 (2014) 1-9. genRefLink(16, ’S1793524516500212BIB014’, ’10.1155%252F2014%252F607281’); genRefLink(128, ’S1793524516500212BIB014’, ’000344658500001’);
[15] 15. E. M. Elsayed, Behavior and expression of the solutions of some rational difference equations, J. Comput. Anal. Appl.15(1) (2013) 73-81. genRefLink(128, ’S1793524516500212BIB015’, ’000315699900008’); · Zbl 1273.39013
[16] 16. E. M. Elsayed, On the solutions and periodic nature of some systems of difference equations, Int. J. Biomath.7(6) (2014) 1-26. [Abstract] genRefLink(128, ’S1793524516500212BIB016’, ’000345584100008’);
[17] 17. A. Q. Khan, Global dynamics of two systems of exponential difference equations by Lyapunov function, Adv. Differ. Equations2014 (2014) 297. genRefLink(16, ’S1793524516500212BIB017’, ’10.1186%252F1687-1847-2014-297’); genRefLink(128, ’S1793524516500212BIB017’, ’000349828100002’);
[18] 18. A. Q. Khan and M. N. Qureshi, Global dynamics of a competitive system of rational difference equations, Math. Meth. Appl. Sci. (2014), 11 pp., Doi: 10.1002/mma.3392 . · Zbl 1346.39017
[19] 19. A. Q. Khan, M. N. Qureshi and Q. Din, Qualitative behavior of two systems of second-order rational difference equations, J. Comput. Anal. Appl.8(6) (2015) 1027-1041. · Zbl 1323.39011
[20] 20. M. Garić-Demirović and M. R. S. Kulenović, Dynamics of an anti-competitive two-dimensional rational system of difference equations, Sarajevo J. Math.7(19) (2014) 39-56. · Zbl 1230.39004
[21] 21. S. Elaydi, An Introduction to Difference Equations, 3rd edn. (Springer-Verlag, New York, 2005). · Zbl 1071.39001
[22] 22. E. A. Grove and G. Ladas, Periodicities in Nonlinear Difference Equations (Chapman and Hall/CRC Press, Boca Raton, 2004). genRefLink(16, ’S1793524516500212BIB022’, ’10.1201%252F9781420037722’); · Zbl 1078.39009
[23] 23. R. P. Agarwal, Difference Equations and Inequalities, 2nd edn., revised and expanded (Marcel Dekker, New York, 2000), 980 pp.
[24] 24. S. Stevic, Asymptotic behaviour of a nonlinear difference equation, Indian J. Pure Appl. Math.34(12) (2003) 1681-1687. genRefLink(128, ’S1793524516500212BIB024’, ’000188204700002’); · Zbl 1049.39012
[25] 25. M. M. El-Dessoky, Qualitative behavior of rational difference equation of big order, Discrete Dynam. Nat. Soc.2013 (2013) 1-6. genRefLink(16, ’S1793524516500212BIB025’, ’10.1155%252F2013%252F495838’); genRefLink(128, ’S1793524516500212BIB025’, ’000319570900001’);
[26] 26. S. Kalabuŝić, M. R. S. Kulenović and E. Pilav, Global dynamics of a competitive system of rational difference equations in the plane, Adv. Differ. Equations2009 (2009) 1-30. genRefLink(16, ’S1793524516500212BIB026’, ’10.1155%252F2009%252F132802’); genRefLink(128, ’S1793524516500212BIB026’, ’000274792900001’);
[27] 27. H. Sedaghat, Nonlinear Difference Equations: Theory with Applications to Social Science Models (Kluwer Academic Publishers, Dordrecht, 2003). genRefLink(16, ’S1793524516500212BIB027’, ’10.1007%252F978-94-017-0417-5’); · Zbl 1020.39007
[28] 28. V. L. Kocic and G. Ladas, Global Behavior of Nonlinear Difference Equations of Higher Order with Applications (Kluwer Academic Publishers, Dordrecht, 1993). genRefLink(16, ’S1793524516500212BIB028’, ’10.1007%252F978-94-017-1703-8’); · Zbl 0787.39001
[29] 29. S. Stevic, On a discrete epidemic model, Discrete Dynam. Nat. Soc.2007 (2007) 1-10.
[30] 30. D. C. Zhang and B. Shi, Oscillation and global asymptotic stability in a discrete epidemic model, J. Math. Anal. Appl.278 (2003) 194-202. genRefLink(16, ’S1793524516500212BIB030’, ’10.1016%252FS0022-247X%252802%252900717-5’); genRefLink(128, ’S1793524516500212BIB030’, ’000182021800015’);
[31] 31. M. N. Qureshi, A. Q. Khan and Q. Din, Asymptotic behavior of a Nicholson-Bailey model, Adv. Differ. Equations2014 (2014) 62. genRefLink(16, ’S1793524516500212BIB031’, ’10.1186%252F1687-1847-2014-62’); genRefLink(128, ’S1793524516500212BIB031’, ’000339906700001’);
[32] 32. U. Ufuktepe and S. Kapak, Stability analysis of a host parasite model, Adv. Differ. Equations2013 (2013) 79. genRefLink(16, ’S1793524516500212BIB032’, ’10.1186%252F1687-1847-2013-79’); genRefLink(128, ’S1793524516500212BIB032’, ’000332718700001’);
[33] 33. J. F. Selgrade and M. Ziehe, Convergence to equilibrium in a genetic model with differential viability between the sexes, J. Math. Biol.25 (1887) 477-490. genRefLink(16, ’S1793524516500212BIB033’, ’10.1007%252FBF00276194’); · Zbl 0634.92008
[34] 34. S. Kalabuŝić, M. R. S. Kulenović and E. Pilav, Dynamics of a two-dimensional system of rational difference equations of Leslie-Gower type, Adv. Differ. Equations2011 (2011) 29. genRefLink(16, ’S1793524516500212BIB034’, ’10.1186%252F1687-1847-2011-29’); genRefLink(128, ’S1793524516500212BIB034’, ’000307016000001’);
[35] 35. Q. Din, A. Q. Khan and M. N. Qureshi, Qualitative behavior of a host-pathogen model, Adv. Differ. Equations2013 (2013) 263. genRefLink(16, ’S1793524516500212BIB035’, ’10.1186%252F1687-1847-2013-263’); genRefLink(128, ’S1793524516500212BIB035’, ’000332733500001’);
[36] 36. J. R. Beddington, C. A. Free and J. H. Lawton, Dynamic complexity in predator-prey models framed in difference equations, Nature255 (1975) 58-60. genRefLink(16, ’S1793524516500212BIB036’, ’10.1038%252F255058a0’); genRefLink(128, ’S1793524516500212BIB036’, ’A1975W309600035’);
[37] 37. E. A. Grove, G. Ladas, N. R. Prokup and R. Levis, On the global behavior of solutions of a biological model, Commun. Appl. Nonlinear Anal.7(2) (2000) 33-46. · Zbl 1110.39300
[38] 38. A. Q. Khan and M. N. Qureshi, Dynamics of a modified Nicholson-Bailey host-parasitoid model, Adv. Differ. Equations2015 (2015) 23. genRefLink(16, ’S1793524516500212BIB038’, ’10.1186%252Fs13662-015-0357-2’); genRefLink(128, ’S1793524516500212BIB038’, ’000351302600013’);
[39] 39. X. Liu and D. Xiao, Complex dynamics behaviors of a discrete-time predator-prey system, Chaos, Solitons Fractals32 (2007) 80-94. genRefLink(16, ’S1793524516500212BIB039’, ’10.1016%252Fj.chaos.2005.10.081’); genRefLink(128, ’S1793524516500212BIB039’, ’000242241300010’);
[40] 40. L. Edelstein-Keshet, Mathematical Models in Biology (McGraw-Hill, 1988). · Zbl 0674.92001
[41] 41. M. Pituk, More on Poincaré’s and Perron’s theorems for difference equations, J. Differ. Equations Appl.8 (2002) 201-216. genRefLink(16, ’S1793524516500212BIB041’, ’10.1080%252F10236190211954’); genRefLink(128, ’S1793524516500212BIB041’, ’000175792400001’);
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.